MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-4-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that axium coil experienced resistance in the echelon catheter.The patient was undergoing aneurysm embolization.The access vessel was the femoral artery with a diameter of 6mm.It was reported that during an aneurysm embolization procedure, the surgeon delivered the axium coil after the echelon microcatheter was in place.Despite repeated attempts, the coil tip could not reach the proximal end of the microcatheter.The surgeon replaced the axium coil with another axium coil and tried again, but again, it could not reach the proximal end of the microcatheter.After replacing the microcatheter and both coils, the surgeon completed the procedure successfully.No patient symptoms or complications were associated with this event.Ancillary devices include an echelon 10 microcatheter and an additional axium coil.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): two axium prime coils and an echelon-10 micro catheter were returned for analysis within a shipping box and within a sealed biohazard pouch.Visual inspection/damage location details: due to the condition in which the axium prime coils were returned it was unable to be determined which coil belongs to which pli.(coil 1) the axium prime coil was returned without introducer sheath.The axium prime coil pushwire was found to be broken distal to break indicator, bent at ~118.2cm, and twisted at ~138.7cm for ~23.8cm from proximal broken end.The axium prime coil was found to be detached.The implant coil was found to be stuck within echelon-10 micro catheter.The implant coil was removed and found to be stretched and damaged.No other anomalies were observed.(coil 2) the axium prime coil was returned without introducer sheath.The axium prime coil pushwire was found to be bent at ~30.2cm, at ~102.3cm and broken but retained by release wire at ~146.9cm from proximal end.The axium prime coil was found to be stretched and damaged.No other anomalies we re observed.(pli-30) upon visual inspection, no issues were found with the echelon-10 micro catheter hub, body or distal tip.However, the catheter body was found to be occluded with what appeared to be blood residue at ~19.9cm from distal tip.An axium prime coil was found to be detached within catheter body at ~21.1cm from distal tip.The catheter body was then dissected circumferentially to remove the axium prime coil.The echelon-10 micro catheter distal tip was noted to be pre-shaped.Testing/analysis (including sem reports): the axium prime coils were unable to be used for resistance testing due to its damaged condition.(pli-30) the total length of the echelon-10 micro catheter was measured to be ~156.0cm.The useable length of the echelon-10 micro catheter was measured to be ~148.4cm.The catheter body was unable to be used for resistance testing due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.Based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was confirmed.No damages were found with the returned echelon-10 micro catheter that would have contributed to the reported resistance.Possible contributing factors to ¿catheter resistance¿ include failure to prepare the ancillary devices prior to use, and insufficient catheter flush.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium prime coil instructions for use (ifu): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coils.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23794712
Report Number9617601-2025-03451
Device Sequence Number5712427
Product Code KRD
UDI-Device Identifier00763000313708
UDI-Public(01)00763000313708(17)280105(10)230393650
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2.5-4-3D-ES
Device Catalogue NumberAPB-2.5-4-3D-ES
Device Lot Number230393650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown